MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Model Number 806455
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The field service representative (fsr) could not duplicate the reported complaint.Functional and release testing was performed.The unit operated to the manufacturer's specifications.
 
Event or Problem Description
It was reported that during use of the device for cardiopulmonary bypass (cpb), the central control monitor (ccm) displayed an 'occluder requires calibration' message.As mitigation, the unit was reset, and recalibrated.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.
 
Additional Manufacturer Narrative
Per data log review: the occluder log showed an unexpected stall during closing and a calibration state change to uncalibrated at 16:58:40.The most likely cause of this would be the user rapidly pressing the down arrow to decrease the flow percentage at small increments.This caused the occluder to go from 100% flow to 68% and lost calibration.
 
Event or Problem Description
Per clinical review: on (b)(6) 2024, the team experienced a problem with their heart lung machine (hlm) during cardiopulmonary bypass (cpb) whereby the occluder showed a calibrate message.Diligence for more detail was unsuccessful, but logs were provided for review.The logs showed an unexpected stall.The most likely cause to the issue was that the user was rapidly pressing the down arrow to decrease the flow percentage at small increments, which caused the occluder to go 100% flow then back to 68% and lost the calibration.This situation did not result in a delay to the case, and the surgery was completed successfully.There was no injury/blood loss reported.
 
Additional Manufacturer Narrative
The reported complaint was confirmed.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key20364492
Report Number1828100-2024-00273
Device Sequence Number14425439
Product Code DTQ
UDI-Device Identifier00886799000878
UDI-Public(01)00886799000878(11)180709
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K172220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number806455
Device Catalogue Number806455
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer10/22/2024
12/05/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date11/12/2024
12/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown